Alert archive / Indiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 248, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 22, 2006, 2:30 PM EDT for Hendricks County, Marion County, Indiana. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2006, 2:30 PM EDT (18:30 UTC)
- Expired
- Jun 22, 2006, 3:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Hendricks County, IN, Marion County, IN
The radar
The Indianapolis radar (KIND), 7 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 3:00 PM EDT | TSTM WND DMG | Indianapolis, IN | TREE UPRROTED ON 2 HOMES W MAJOR DMG. LARGE LIMBS DOWN. |
| Jun 22, 3:00 PM EDT | HAIL 0.75 | 7 Sw Indianapolis, IN | PUBLIC REPORTED HAIL ON INTERSTATE 465 AT THE AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 22, 12:58 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1783 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KIND 221830
SVRIND
INC063-097-221930-
/O.NEW.KIND.SV.W.0248.060622T1830Z-060622T1930Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
230 PM EDT THU JUN 22 2006
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HENDRICKS COUNTY IN CENTRAL INDIANA...
MARION COUNTY IN CENTRAL INDIANA...
THIS INCLUDES THE CITY OF INDIANAPOLIS...
* UNTIL 330 PM EDT
* AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CLAYTON...OR ABOUT 23 MILES WEST OF INDIANAPOLIS...AND MOVING EAST
AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
PLAINFIELD AROUND 245 PM EDT...
BROWNSBURG AROUND 250 PM EDT...
CLERMONT AROUND 300 PM EDT...
SPEEDWAY AROUND 305 PM EDT...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3989 8639 3964 8664 3965 8635 3967 8619
3974 8609 3991 8603
$$
CO2 follow-up statements
000
WWUS53 KIND 221852
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
252 PM EDT THU JUN 22 2006
INC063-221902-
/O.CAN.KIND.SV.W.0248.000000T0000Z-060622T1930Z/
HENDRICKS IN-
252 PM EDT THU JUN 22 2006
...THE SEVERE THUNDERSTORM WARNING FOR HENDRICKS COUNTY IS
CANCELLED...
LAT...LON 3989 8625 3968 8626 3966 8626 3967 8619
3974 8609 3991 8603
$$
INC097-221930-
/O.CON.KIND.SV.W.0248.000000T0000Z-060622T1930Z/
MARION IN-
252 PM EDT THU JUN 22 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CENTRAL MARION COUNTY...
AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL.
THIS STORM WAS LOCATED NEAR INDIANAPOLIS...MOVING NORTHEAST AT 30
MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
INDIANAPOLIS AROUND 300 PM EDT...
ROCKY RIPPLE AROUND 305 PM EDT...
WILLIAMS CREEK AROUND 310 PM EDT...
CASTLETON AROUND 315 PM EDT...
LAT...LON 3989 8625 3968 8626 3966 8626 3967 8619
3974 8609 3991 8603
$$
CO000
WWUS53 KIND 221904
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
304 PM EDT THU JUN 22 2006
INC097-221930-
/O.CON.KIND.SV.W.0248.000000T0000Z-060622T1930Z/
MARION IN-
304 PM EDT THU JUN 22 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR CENTRAL MARION COUNTY...
AT 300 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
INDIANAPOLIS...MOVING NORTH AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH CROWS NEST AROUND 310 PM EDT...
MERIDIAN HILLS AROUND 315 PM EDT...
CASTLETON AROUND 320 PM EDT...
LAT...LON 3989 8625 3968 8626 3966 8626 3967 8619
3974 8609 3991 8603
$$
COWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:10 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 22, 2:10 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 210 PM EDT THU JUN 22 2006 .DISCUSSION...RADAR SHOWS CONVECTION DEVELOPING AND PUSHING ACRS CENTRAL INDIANA EARLY THIS AFTERNOON. H20 IMAGERY SHOWS A SECOND S/W NEAR KANSAS CITY THAT WL IMPACT OUR AREA LATER. SFC DEWPOINTS VERY MOIST IN THE LOWER 70S. REMNANTS OF EARLIER MCS HAVE PROVIDED A TRIGGER FOR TSRA DEVELOPMENT THIS AFTERNOON. MAIN FORECAST CHALLENGE WL BE TIMING OF PCPN EVENTS OVER THE NEXT 12-24 HRS. NAM SEEMS TO BE HAVING SOME PROBLEMS DEFINING AND PROPAGATING THE H5 S/W. GFS LOOKS MUCH BETTER HERE AND WL USE THE GFS. ATTM EXPECTING 2 ROUNDS OF TSRA ACRS CENTRAL INDIANA OVR THE NEXT 12-24 HRS. THE FIRST ROUND IS CURRENTLY ONGOING AND PUSHING ACRS THE FA. AFTER THIS ROUND IS OVR EXPECT A LULL IN BETWEEN SYSTEMS AS ATMOS RESETS A BIT. GFS THEN BRINGS NEXT SYSTEM IN LATE THIS EVENING AND OVERNIGHT AS STRONG VV IS SEEN PARTICULARLY AROUND 12Z. TIME SECTIONS SHOW A VERY MOIST COLUMN AND VERY STRONG VV AHEAD OF THE NEXT S/W. FORECAST SOUNDINGS TONIGHT REMAIN QUITE UNSTABLE WITH LI/S NEAR -10 AND PLENTY OF CAPE...NEAR 4000-5000 J/KG. PRECIPITABLE H2O VALUES NEAR 1.64 SUGGEST TORRENTIAL RAINS ALSO POSSIBLE WITH THUNDERSTORMS. CD FRONT WL PUSH SOUTH ACRS INDIANA OVERNIGHT TONIGHT AS LOW PRES TRAVERSES NE ALONG THE OH RVR. GIVEN OUR PROXIMITY TO THE LOW MORNING CLDS AND SHRA SHOULD BE EXPECTED AS WE REMAIN ON THE NW SIDE OF THIS SYSTEM. THE LOW PULLS AWAY ON FRI NIGHT AND COOL HIGH PRES OVR NRN IL AND THE WRN GRT LKS BUILDS ACRS INDIANA. WL TRY AND FOCUS BEST POPS FOR FRI DURG THE MORNING HOURS AND SLOWLY TAPER THEM OFF THROUGH THE COURSE OF THE DAY. GIVEN THE EXPECTED CLDS AND RAIN WL LOOK TOWARD WETBULB TEMPS TONIGHT AND WILL VEER AWAY FROM MAV AT SITES WHERE MAV DOES NOT HANDLE THIS TOO WELL. FRI HIGHS LOOK GOOD AND WL STICK CLOSE. FRI LOW MAY BE A BIT COOL... WL WORK A COMPROMISE THERE. DRY AND WARMER WX FOR SAT AS HIGH PRES BUILDS IN. GIVEN THE EXPECTED SUNSHINE WL BUMP UP HIGHS 1-2 DEGREES FROM FRI. && IND WATCHES/WARNINGS/ADVISORIES...NONE. && .AVIATION... FOR 221800Z TAFS...INITIAL LINE OF CONVECTION ALONG OUTFLOW BOUNDARY WILL BE MOVING NEAR OR ACRS TAF SITES AT ISSUANCE TIME. WILL TRY TO TIME THESE RIGHT AT ISSUANCE TIME IF POSSIBLE. OTHERWISE WILL STICK WITH VCTS. SHOULD BE A LULL IN ORGANIZED ACTIVITY BEFORE NEXT WAVE ARRIVES AFTER 00Z. WITH WIDESPREAD FORCING AVAILABLE LOOKS TO BE A GOOD ENOUGH CHANCE FOR RAIN TO PUT IN MAIN BODY OF TAFS AT THAT TIME. AS RAIN BECOMES MORE WIDESPREAD...MVFR CONDITIONS SHOULD DEVELOP. CONDITIONS WILL IMPROVE DURING FRIDAY MORNING. PUMA AVIATION...CS
Hazardous weather outlook, Jun 22, 1:15 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 115 PM EDT THU JUN 22 2006 ...CORRECTED TYPO IN EXTENDED PORTION... INZ021-028>031-035>049-051>057-060>065-067>072-231345- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1215 PM CDT THU JUN 22 2006 /115 PM EDT THU JUN 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL INDIANA LATE THIS AFTERNOON. DAMAGING WIND...LARGE HAIL...HEAVY RAIN...AND FREQUENT LIGHTNING WILL BE THE PRIMARY THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE. MORE THUNDERSTORMS WILL RETURN TO THE STATE BY MID EVENING AND CONTINUE OVERNIGHT. SOME OF THE STORMS MAY BE SEVERE WITH DAMAGING WIND AND HAIL. HEAVY RAIN AND FLOODING WILL ALSO BE A CONCERN TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY, ALONG AND SOUTH OF A LINE FROM TERRE HAUTE TO MUNCIE, WITH THE MAIN THREAT AGAIN BEING DAMAGING WIND AND LARGE HAIL. HEAVY RAINFALL WILL BE POSSIBLE FRIDAY, SOUTH OF INTERSTATE 70. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...FRIDAY NIGHT AND SATURDAY OVER THE SOUTHERN PORTIONS OF CENTRAL INDIANA. THERE IS ALSO A SLIGHT CHANCE OF THUNDERSTORMS REGION WIDE MONDAY THROUGH WEDNESDAY. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Jun 22, 1:31 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
131 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM TSTM WND DMG 15 SSW TERRE HAUTE 39.27N 87.49W
06/22/2006 VIGO IN LAW ENFORCEMENT
TREES AND POWER LINES WERE DOWNED IN PRAIRIE CREEK.
&&
NIELDLocal storm report, Jun 22, 1:50 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
150 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG 5 N KOKOMO 40.55N 86.13W
06/22/2006 HOWARD IN LAW ENFORCEMENT
TREES AND POWER LINES WERE DOWNED NEAR CASSVILLE.
0125 PM TSTM WND DMG 4 S KOKOMO 40.42N 86.13W
06/22/2006 HOWARD IN LAW ENFORCEMENT
TREES AND POWER LINES WERE DOWNED AT STATE ROAD 26 AND
HIGHWAY 31.
&&
NIELDLocal storm report, Jun 22, 1:52 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
152 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 3 E RUSSIAVILLE 40.42N 86.21W
06/22/2006 HOWARD IN PUBLIC
A LARGE TREE WAS DOWNED.
&&
NIELDLocal storm report, Jun 22, 2:04 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
204 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0202 PM HAIL LEBANON 40.05N 86.47W
06/22/2006 U0.88 INCH BOONE IN AMATEUR RADIO
&&
NIELDLocal storm report, Jun 22, 2:11 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
211 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0207 PM HAIL 3 WSW WHITESTOWN 39.98N 86.40W
06/22/2006 U0.88 INCH BOONE IN AMATEUR RADIO
&&
NIELDLocal storm report, Jun 22, 2:15 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
215 PM EDT THU JUN 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG 12 NW TIPTON 40.41N 86.20W
06/22/2006 TIPTON IN EMERGENCY MNGR
SEVERAL TREES DOWN BETWEEN COUNTY ROADS ELEVEN HUNDRED
WEST AND 1000 WEST ON COUNTY ROAD 650 NORTH.
&&
NIELDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 12:28 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Vermillion | 39 min |
| Jun 22, 12:32 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 45 min |
| Jun 22, 12:50 PM EDT | Severe Thunderstorm Warning | IND | Montgomery, Tippecanoe | 40 min |
| Jun 22, 12:56 PM EDT | Severe Thunderstorm Warning | IND | Howard | 64 min |
| Jun 22, 1:05 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 40 min |
| Jun 22, 1:47 PM EDT | Severe Thunderstorm Warning | IND | Boone | 43 min |
| Jun 22, 2:28 PM EDT | Severe Thunderstorm Warning | IND | Morgan | 32 min |
| Jun 22, 3:00 PM EDT | Severe Thunderstorm Warning | IND | Johnson | 30 min |
| Jun 22, 3:11 PM EDT | Severe Thunderstorm Warning | IND | Hancock | 64 min |
| Jun 22, 3:27 PM EDT | Severe Thunderstorm Warning | IND | Johnson, Shelby | 48 min |
| Jun 22, 3:41 PM EDT | Severe Thunderstorm Warning | IND | Rush | 49 min |
| Jun 22, 3:45 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew | 45 min |
| Jun 22, 4:04 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew | 41 min |
| Jun 22, 5:04 PM EDT | Severe Thunderstorm Warning | IND | Knox | 56 min |
| Jun 22, 5:06 PM EDT | Severe Thunderstorm Warning | IND | Jennings | 39 min |
| Jun 22, 5:46 PM EDT | Severe Thunderstorm Warning | IND | Greene | 44 min |
| Jun 22, 6:19 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 56 min |
| Jun 22, 6:33 PM EDT | Severe Thunderstorm Warning | IND | Owen | 42 min |
| Jun 22, 6:45 PM EDT | Severe Thunderstorm Warning | IND | Clay, Parke, Vigo | 45 min |
| Jun 22, 6:57 PM EDT | Severe Thunderstorm Warning | IND | Morgan, Putnam | 48 min |
| Jun 22, 7:48 PM EDT | Flash Flood Warning | IND | Clay, Daviess, Greene, Knox, Martin, Owen and 5 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.